Library Header Image
LSE Research Online LSE Library Services

Nonparametric trending regression with cross-sectional dependence

Robinson, Peter M. (2012) Nonparametric trending regression with cross-sectional dependence. Journal of Econometrics, 169 (1). pp. 4-14. ISSN 0304-4076

Full text not available from this repository.

Identification Number: 10.1016/j.jeconom.2012.01.005


Panel data, whose series length T is large but whose cross-section size N need not be, are assumed to have common time trend, of unknown form. The model includes additive, unknown, individual-specific components and allows for spatial or other cross-sectional dependence and/or heteroscedasticity. A simple smoothed nonparametric trend estimate is shown to be dominated by an estimate which exploits availability of cross-sectional data. Asymptotically optimal bandwidth choices are justified for both estimates. Feasible optimal bandwidths, and feasible optimal trend estimates, are asymptotically justified, finite sample performance of the latter being examined in a Monte Carlo study. Potential extensions are discussed.

Item Type: Article
Official URL:
Additional Information: © 2012 Elsevier
Subjects: H Social Sciences > HA Statistics
H Social Sciences > HB Economic Theory
Sets: Departments > Economics
Date Deposited: 04 Apr 2012 10:54
Last Modified: 22 Aug 2012 15:03

Actions (login required)

View Item View Item